MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR17F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a whipple procedure the focus long was broken.The tip was broken, one of the blades came off without harming the patient.Focus damage is removed from surgery.Removed focus and open a new one.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/15/2024.D4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/22/2024.D4 batch #: a9dx2h.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing on gen11, an alert screen was displayed.A probable cause for the device to stop activating and the gen11 to display an alert screen is blade damage.The device was disassembled to inspect the internal components and no anomalies were found.   probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.  once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.  additional complaint information a manufacturing record evaluation was performed for the finished device batch number a9dx2h, and no non-conformances were identified.

Brand Name
HS FOCUS 17CM PLUS ADAPTIVE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key18711212
Report Number3005075853-2024-01357
Device Sequence Number6945656
Product Code LFL
UDI-Device Identifier30705036014731
UDI-Public10705036014737
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR17F
Device Lot Number637C97
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE.
Patient SexUnknown